Jump to content
CrazyBoards.org

Sign in to follow this  
anonymousguest

Anyone ever successfully lose weight while on depakote and/or zyprexa?

Recommended Posts

I'm on both right now and fighting weight gain. I struggle and struggle with eating right and exercising but I feel so OUT of it on my depakote, no ambition whatsoever. I walk with small amounts of running; I'm just starting that. And although I"m trying to watch what I eat, I feel the constant hunger and craving for carbs big time so of course about every three days I crash and have a binge.

I just want to know if it's even possible to lose weight on these two drugs or if I'm just wasting my energy.

Share this post


Link to post
Share on other sites

About 3 years ago I lost 70+ pounds, not all of which was even caused by Depakote. I've stayed at a decent weight since then, though I'd like to drop another 10+ pounds. I'm not a health nut. I lift weights twice a week and go for long daily walks with my dogs. And I eat less than I did, a lot less. Fast food kills. Just say no.

Depakote gives you the munchies. In a country where you can eat 24/7 and the average portion is 3X what you need that can be problematic. It's a struggle. Our ancestors were designed to overeat and crave fatty foods; it enabled them to survive. It doesn't help us.

Share this post


Link to post
Share on other sites

I gained 30 pounds after switching to Depakote and Seroquel and I've been trying to lose it several months now. I've managed to lose a couple of pounds, but it is very difficult. Resisting the cravings is the biggest problem for me. My pdoc added Topamax to help and it has some, but it's still a struggle.

Share this post


Link to post
Share on other sites

i've never been on those two at the same time- it must be hell on earth! i gained weight on both, especially the Z. Z helped me so much, but i had to give it up because of sugar and weight issues. i couldn't stop eating. i even started running more and getting out and doing stuff, like walking to get my groceries instead of driving, and it didn't help. i'd just end up in the checkout lane and get candy!

i'd ditch those meds if possible and try ones known for helping you control weight, like topa and wb. topa made me stupid and lose hair, so beware of the potential side effects, but it helped get rid of the weight Z made me gain. my pdoc also upped the wb from 300 to 450 to help me lose the weight and i lost about 20 of the 50 lbs i had gained from Z due to the med changes.

the rest i lost with weight watchers and physical activity.

it is important to get off of meds that will make you physically unhealthy, at least that's my opinion. how are you supposed to feel good about yourself if you are self-conscious about being overweight?

Share this post


Link to post
Share on other sites

I'm on Seroquel and I lost and gained the same 15 lbs over and over again for the entire last YEAR. I suppose that's better than gaining the whole time, but it is still damn depressing. I recently reduced SQ from 600 mg to 400mg, and 6 lbs of bloat fell right off of me. I think this drug gives me edema along with the carb stuff.

Share this post


Link to post
Share on other sites

When I was on Z, I was working out 5-6 times a week (30 minutes weights, 30 minutes 160BPM cardio).

I managed to achieve a net weight change of zero. Your metabolism will vary.

Share this post


Link to post
Share on other sites

Thanks for the input. I'm in the middle of an insurance coverage transition, but as soon as I get back on board I will definitely be talking with my new doc (whoever that turns out to be) about switching meds. I'm tired of being fat.

Share this post


Link to post
Share on other sites
Guest

I went up two dress sizes on the big Z, and I took it for six months. I'm sort of back down a dress size but I am on Depakote so no dice on getting slimmer. I actually like my shape though. I'm a UK size 16/18 depending on the cut of the clothes. But I am fit and healthy and I don't want to lose any more really.

Share this post


Link to post
Share on other sites

After losing 25-30 lbs,

while deciding,

whether to die or not.

I had a very stable

Weight,prior,

but kept losing a pound

every couple weeks.

Now on

2000mg of Dep,

I have my weight back,

My clothes fit better,

even the smaller sizes

I bought,

Yeah,Stasis

in tight 501s.....

the long grey hair

black shades

Panama Stetson

boots

Where's my .45??

in the safe where it belongs,

Excuse the runaway post

Stasis

Share this post


Link to post
Share on other sites

I'm on Depakote and Zyprexa and have managed to gain about 80lb in the past nine months. I feel like a whale. It doesn't help that I have a tendancy to binge eat as well. When I start uni in September I'm planning to go to the gym but don't know how that will work out since I have all the motivation of a dead sloth. I'm tempted to try weight watchers as loon suggested, it's worth a shot. I don't want to kick the drugs though because I am actually something resembling stable for the first time in years, so I guess I just have to work with it and pay the price for stability in the form of an elasticated waistband.

Share this post


Link to post
Share on other sites

I gained 25lbs on Zyprexa over 1 month. Since it wasn't doing anything positive for me, I went off it and lost the weight. The thing with these meds is that it's not what you eat that gets you. It's the fact that the med changes how your body works. Unless you work out and really watch what you eat - you will gain weight.. and it won't stop. That can lead to becoming diabetic, and is definitely something to avoid.

If it really helps you, you can take it with the proper care and exercise.. but I don't think you could ever actually lose weight while on it.

It's all a benefit vs risk ratio.

Edited by Cetkat

Share this post


Link to post
Share on other sites

Thanks again everyone. Thanks loon for the suggested combo that might actually help me lose weight.

I have been running 14miles per week (2 miles everyday) and eating miserably (birdfood) and still I am gaining. Add to that my constant craving for insane amounts of carbs and I am miserable. I can't wait to get off these two drugs. I am fighting the urge to just stop medicating altogether until I can get to a new pdoc (probably in about a month from now). I would just hate to keep gaining for the next month knowing what is happening and that I can't do anything about it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...